Washington, 2003

High Wind in Washington, November 18, 2003

November 18, 2003 · NWS PDT · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Nov 18, 2:40 AM PST, 1 hour 35 minutes earlier.

Area forecast discussion, Nov 18, 2:40 AM PST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OREGON
240 AM PST TUE NOV 18 2003

.SHORT TERM...TODAY THROUGH THURSDAY...THE PROGRESSIVE PATTERN
CONTINUES ACROSS THE PACIFIC NORTHWEST. A WARM FRONT MOVED THROUGH
OREGON AND SOUTHERN WASHINGTON OVERNIGHT. MOST OF THE PRECIPITATION
REMAINED ON THE WEST SIDE OF THE CASCADES. EXPECT SOME LINGERING
SHOWER ACTIVITY IN THE BLUES AND WALLOWA MOUNTAINS THIS MORNING.
OROGRAPHICALLY ENHANCED RAIN SHOWERS WILL ALSO OCCUR ALONG THE
CASCADE CREST...BUT DIMINISH RAPIDLY EASTWARD. WITH WARM AIR
OVERHEAD...SOUTHERLY LOW LEVEL FLOW...AND SOME CLEARING TO THE SOUTH
TOMORROW...HIGH TEMPERATURES WILL BE MILD ACROSS THE AREA AND SNOW
LEVELS WILL RISE WELL ABOVE 6000 FEET. DOWNSLOPE WINDS OVER THE BLUE
MOUNTAIN FOOTHILLS WILL ALSO INCREASE TEMPERATURES. SURFACE PRESSURE
GRADIENTS WILL REMAIN TIGHT SO WINDS WILL BE BREEZY TODAY IN MOST
AREAS WITH GRANDE RONDE VALLEY WINDS INCREASING DUE TO PRESSURE
GRADIENT ORIENTED ALONG THE VALLEY. A COLD FRONT WILL MOVE INTO
EASTERN WASHINGTON AND OREGON WEDNESDAY AFTERNOON AND EVENING.
PRECIPITATION WILL ACCOMPANY THE FRONT AND WINDS WILL INCREASE
BEHIND IT. SNOW LEVELS WILL DROP TO 2000-3000 FEET BEHIND THE
FRONT...AND THEN DECREASE EVEN MORE THURSDAY WHEN A SECONDARY COLD
FRONT REINFORCES THE COLD AIR. THE 00/06Z AVN MOVES A SURFACE LOW
ALONG THE WASHINGTON-OREGON BORDER. IF THE LOW FOLLOWS THIS PATH
THERE MAY BE SIGNIFICANT SNOWFALL AT LOWER ELEVATIONS...BUT A MINOR
CHANGE IN TRAJECTORY WOULD STRONGLY INFLUENCE PRECIPITATION AND HAVE
LITTLE CONFIDENCE THAT THERE WILL ACTUALLY BE SIGNIFICANT
PRECIPITATION EXCEPT IN HIGHER TERRAIN.   COONFIELD

.LONG TERM...FRIDAY THROUGH TUESDAY...UPPER LOW TO MOVE SOUTHEAST
AND PULL AWAY FROM THE AREA FRIDAY AND EARLY SATURDAY. THUS SHOULD
SEE A DECREASING CHANCE OF RAIN AND SNOW SHOWERS THROUGH EARLY
SATURDAY. UPPER RIDGE THEN LOOKS TO MOVE OVER PACNW SATURDAY AND
LAST THROUGH SUNDAY (AT THE LEAST). THUS LOOK FOR MOSTLY DRY
CONDITIONS. SOME DIFFERENCE ON NEXT SYSTEM FOR EARLY NEXT WEEK. MOST
SOLUTIONS STILL PREFER IT ARRIVING MONDAY NIGHT INTO TUESDAY WITH
ONLY THE NEWEST GFS PREFERRING MONDAY. THUS WILL GO WITH THE LATER
ARRIVAL. GKH

&&

.PRELIMINARY POINT TEMPS/POPS...
PENDLETON (AIRPORT) 60 44 52 / 05 05 20
WALLA WALLA         60 46 53 / 05 05 20
TRI-CITIES          61 45 53 / 05 05 20
YAKIMA              58 39 48 / 20 10 30
&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

76
Hazardous weather outlook, Nov 17, 4:55 AM PST, 23 hours 20 minutes before
ORZ041>050-WAZ024>030-181230-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
455 AM PST MON NOV 17 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

BREEZY TO WINDY CONDITIONS WILL CONTINUE TODAY AS A STRONG UPPER
LEVEL JET STREAM MOVES OVER THE REGION. RAIN AND SNOW SHOWERS WILL BE
CONFINED TO THE MOUNTAINS REGIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

ANOTHER WEATHER SYSTEM IS EXPECTED TO MOVE INTO THE REGION LATE
WEDNESDAY AND THURSDAY WITH LOWERING SNOW LEVELS AND WINDY
CONDITIONS. CONTINUED COOL AND UNSETTLED INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Benton/Franklin/Walla Walla T Se/E Klickitat

When
November 18, 4:15 AM PST to 9:00 AM PST
Where
Benton/Franklin/Walla Walla T Se/E Klickitat forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
46.220, -119.419 (the zone’s center; the record gives no point)

A weather spotter ten miles north of Pasco reported a wind gust of 59 MPH. Several mesonet sensors north of Pasco also reported winds exceeding 58 MPH.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2003Every state in 2003This day in weather historyWarnings in Washington, November 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335587.